- Signs and symptoms
Morbilliform rash, or \\"measles-like\\" maculopapular skin eruption, is commonly caused by certain drug reactions or viral diseases. Maculopapular rashes are skin eruptions that exhibit both the characteristics of a macule and papule. Macules are small, circumscribed and discolored spots on the skin. The diameter of a macule is not more than .4 inches (10 mm). Papules, on the other hand, are eruptions on the skin, which can look something like a pimple. Morbilliform rashes, therefore, are raised, discolored spots that spread symmetrically across the body.
These rashes may occur due to bacterial infections, drug reactions, and specific or non-specific viral exanthems, also known as viral rashes. A viral exanthem is non-specific if there is no exact information on the virus that has caused the rash. In such a case, the clinician identifies the presence of the virus that is likely to have caused the rash. Morbilliform rash is a \\"late drug rash.\\" It appears on the skin of the affected individual after one to two weeks of exposure to drugs, such as antibiotics or barbiturates. Drug-caused rashes of this kind are usually associated with penicillin, cephalosporins, sulphonamides, and anticonvulsants. Morbilliform rashes often occur in children affected by viral diseases such as measles, Rubella, Roseola, and Erythema infectiosum. In adults, these rashes are usually non-specific viral rashes. This type of rash is also frequently seen in patients who administer ampicillin for the treatment of mononucleosis caused by Epstein-Barr virus or cytomegalovirus. People with human immunodeficiency virus (HIV) tend to develop an acute morbilliform rash when treated with sulfa drugs.
This rash can also appear as a consequence of certain viral diseases. If antibiotics have been started for the patient during the early stages of the viral disease, then the appearance of a morbilliform rash may lead to confusion in diagnosis. Once a drug-induced morbilliform rash is diagnosed, the doctor may ask the patient to discontinue the use of a particular drug.
Usually, oral antihistamines or topical corticosteroids are prescribed for treating these types of rashes. Oral corticosteroids are avoided, as there are chances of the rash to worsen during the steroid therapy, which may lead to the wrong diagnosis. A drug-induced morbilliform rash will usually subside within almost two weeks after the discontinuation of the particular drug. When this type of rash heals, the affected skin sheds or peels, which is also known as skin desquamation.
The term morbilliform refers to a rash that looks like measles. The rash consists of macular lesions that are red and usually 2–10 mm in diameter but may be confluent in places.  A morbilliform rash is a rose-red flat ( macular ) or slightly elevated ( maculopapular ) eruption, showing circular or elliptical lesions varying in diameter ...
Drug hypersensitivity reaction. Eczematous, targetoid rash on the trunk occurring 1 week after the administration of a systemic cephalosporin.
Morbilliform rash is a type of maculopapular rash. The eruptions appear as embossed on the skin surface. The appearance may look like pimples and on touch, the rash may be warm. The patient keep on itching making it worse. This rash disappears after the effect of drug diminishes.The rash itching can be subside by the use of corticosteroids.
People also ask
What does morbilliform rash look like?
What does morbilliform mean?
What is morbilliform eruption?
How long does morbilliform rash last?
MedicineNet does not provide medical advice, diagnosis or treatment. See additional information . home / skin center / skin a-z list / image collection a-z list / morbilliform drug eruption picture article
Morbilliform drug eruption usually first appears on the trunk and then spreads to the limbs and neck. The distribution is bilateral and symmetrical. The primary lesion is a pink-to-red flat macule or papule. Annular, targetoid, urticaria-like or polymorphous morphology may occur.
morbilliform: ( mōr-bil'i-fōrm ), Resembling measles (1). [see morbilli]
MedicineNet does not provide medical advice, diagnosis or treatment. See additional information . home / skin center / skin a-z list / image collection a-z list / morbilliform drug eruption on face picture article
Dictionary entry overview: What does morbilliform mean? • MORBILLIFORM (adjective) The adjective MORBILLIFORM has 1 sense: 1. of a rash that resembles that of measles Familiarity information: MORBILLIFORM used as an adjective is very rare.